Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 10, NWS Tulsa, OK

March 18, 2016Choctaw County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 18, 2016, 10:47 AM CDT for Choctaw County, Oklahoma. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 18, 2016, 10:47 AM CDT (15:47 UTC)
Expired
Mar 18, 2016, 11:15 AM CDT
In force
28 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Choctaw County, OK

The radar

The Western Arkansas radar (KSRX), 178 km from the middle of the area, began a volume at 15:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 3.8 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-466 J/kg
Mixed-layer LCL
489 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

768 
WUUS54 KTSA 181547
SVRTSA
OKC023-181615-
/O.NEW.KTSA.SV.W.0010.160318T1547Z-160318T1615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1047 AM CDT FRI MAR 18 2016

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CHOCTAW COUNTY IN SOUTHEASTERN OKLAHOMA...

* UNTIL 1115 AM CDT

* AT 1047 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES
  SOUTHWEST OF SAWYER...MOVING SOUTHEAST AT 40 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  SAWYER...                         ORD...
  FALLON...                         FROGVILLE...
  HUSKEY...                         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3387 9546 3389 9546 3387 9549 3389 9551
      3389 9553 3403 9545 3396 9516 3394 9516
      3396 9523 3394 9525 3389 9526 3390 9526
      3391 9527 3390 9528 3388 9528 3387 9529
      3389 9533 3387 9534
TIME...MOT...LOC 1547Z 293DEG 33KT 3393 9542 

HAIL...1.00IN
WIND...<50MPH
 
$$
2 follow-up statements
752 
WWUS54 KTSA 181601
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1101 AM CDT FRI MAR 18 2016

OKC023-181615-
/O.CON.KTSA.SV.W.0010.000000T0000Z-160318T1615Z/
CHOCTAW OK-
1101 AM CDT FRI MAR 18 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT
FOR SOUTHEASTERN CHOCTAW COUNTY...

AT 1101 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF RAYMOND GARY STATE PARK...MOVING EAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IN OR NEAR THE PATH INCLUDE...
SAWYER...                         ORD...
FALLON...                         FROGVILLE...
HUSKEY...                         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3387 9546 3389 9546 3387 9549 3389 9551
      3389 9553 3403 9545 3396 9516 3394 9516
      3396 9523 3394 9525 3389 9526 3390 9526
      3391 9527 3390 9528 3388 9528 3387 9529
      3389 9533 3387 9534
TIME...MOT...LOC 1601Z 287DEG 29KT 3392 9531 

HAIL...1.00IN
WIND...<50MPH
 
$$
813 
WWUS54 KTSA 181615
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1115 AM CDT FRI MAR 18 2016

OKC023-181625-
/O.EXP.KTSA.SV.W.0010.000000T0000Z-160318T1615Z/
CHOCTAW OK-
1115 AM CDT FRI MAR 18 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHOCTAW COUNTY
HAS EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3387 9546 3389 9546 3387 9549 3389 9551
      3389 9553 3403 9545 3396 9516 3394 9516
      3396 9523 3394 9525 3389 9526 3390 9526
      3391 9527 3390 9528 3388 9528 3387 9529
      3389 9533 3387 9534
TIME...MOT...LOC 1612Z 293DEG 33KT 3392 9531 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 10:21 AM CDT, 26 minutes earlier.

Area forecast discussion, Mar 18, 10:21 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
1021 AM CDT FRI MAR 18 2016

.DISCUSSION...
Stronger push of cooler air making its way into northeast Oklahoma
this morning as gusty northeast winds have ensued. Shower
activity remains mostly confined to locations north of I 40. The
best elevated instability will remain across far southeast
Oklahoma...and has been supportive of isolated strong to severe
thunderstorms this morning. Will keep thunder across southeast
Oklahoma this afternoon. Have made a few tweaks to pops...emps
and winds for the afternoon...but overall first period elements
are in line. Current freeze watch will be left as is for now.

Updated ZFP/PFM/AFM and freshened NPW out shortly.

&&

.TSA Watches/Warnings/Advisories...
OK...Freeze Watch from late tonight through Saturday morning for
     OKZ054>064-066>070.

AR...Freeze Watch from late tonight through Saturday morning for
     ARZ001-002-010-011.

&&

SHORT TERM...23
LONG TERM....12
Hazardous weather outlook, Mar 18, 9:51 AM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
951 AM CDT FRI MAR 18 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
951 AM CDT FRI MAR 18 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...FAR SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...LATE MORNING.

DISCUSSION...
A COLD FRONT WILL CONTINUE TO SAG THROUGH THE AREA TODAY...WITH
AREAS OF SHOWERS AND THUNDERSTORMS DEVELOPING THROUGH THE MORNING
HOURS. THE THUNDERSTORM ACTIVITY IS EXPECTED TO REMAIN ACROSS
SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS...WITH SOME LARGE HAIL
POTENTIAL WITH THE STRONGEST STORMS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY AND SUNDAY...NO HAZARDS.
MONDAY AND TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND
                     POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY
           RAIN POTENTIAL.

EXTENDED DISCUSSION...
CLEARING SKIES LATER FRIDAY NIGHT WILL ALLOW TEMPERATURES TO FALL
TO NEAR FREEZING BY SATURDAY MORNING ACROSS PARTS OF NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS. A FREEZE WATCH HAS BEEN ISSUED
FOR THIS AREA. FREEZING TEMPERATURES WILL BE POSSIBLE AGAIN BY
SUNDAY MORNING.

STRENGTHENING SOUTH WINDS WILL BRING MUCH WARMER WEATHER BACK TO THE
REGION BY NEXT WEEK...ALONG WITH AN INCREASING FIRE DANGER THREAT.
SHOWER AND THUNDERSTORM CHANCES RETURN LATER IN THE WEEK AS AN
UPPER LOW IS FORECAST TO MOVE INTO THE SOUTHERN PLAINS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Mar 18, 9:44 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
944 AM CDT FRI MAR 18 2016

OKZ073-075-181515-
PITTSBURG OK-LATIMER OK-
944 AM CDT FRI MAR 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PITTSBURG AND WEST
CENTRAL LATIMER COUNTIES UNTIL 1015 AM CDT...

AT 943 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF BLANCO...MOVING EAST AT 40 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
HARTSHORNE...                     BLANCO...
HAILEYVILLE...                    GOWEN...
DOW...

LAT...LON 3469 9576 3483 9582 3492 9545 3476 9543
TIME...MOT...LOC 1443Z 254DEG 33KT 3477 9573
Local storm report, Mar 18, 10:26 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1026 AM CDT FRI MAR 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     HAIL             SOPER                   34.03N 95.70W
03/18/2016  E0.75 INCH       CHOCTAW            OK   POST OFFICE

&&

KAH
Special weather statement, Mar 18, 10:34 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1034 AM CDT FRI MAR 18 2016

OKZ075-076-181600-
LATIMER OK-LE FLORE OK-
1034 AM CDT FRI MAR 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LE FLORE AND
NORTHEASTERN LATIMER COUNTIES UNTIL 1100 AM CDT...

AT 1033 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RED OAK...
MOVING EAST AT 40 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
RED OAK...                        FANSHAWE...
LAKE WISTER STATE PARK...         SUMMERFIELD...

LAT...LON 3483 9521 3501 9521 3505 9481 3487 9481
TIME...MOT...LOC 1533Z 266DEG 33KT 3493 9512

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 9:37 AM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha53 min
Mar 18, 9:44 AM CDTSpecial Weather StatementTSAPittsburg31 min
Mar 18, 10:13 AM CDTSevere Thunderstorm WarningTSAChoctaw47 min
Mar 18, 10:34 AM CDTSpecial Weather StatementTSALatimer26 min
Mar 18, 2:14 PM CDTFreeze WatchTSAAdair, Cherokee, Craig, Creek, Delaware, Haskell and 12 more14 hr
Mar 18, 2:14 PM CDTFreeze WarningTSAAdair, Cherokee, Craig, Creek, Delaware, Mayes and 9 more19 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.